MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE WITH BD TWINPAK; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE WITH BD TWINPAK; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303391
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of bd 3ml syringe with bd twinpak experienced device damage/deformation with the device still considered operable.Product defect was noted prior to use.The following information was provided by the initial reporter: material no: 303391 batch no: 9101699.Event description: quantity affected: 1 bx.Reported issue: about 30 of the syringes had the needle broken off in the pack.
 
Additional Manufacturer Narrative
Investigation summary: ten 3ml twinkpak syringes with needle assemblies in blister packs from batch 9101699 (p/n 303391) were received and evaluated.Nine of the packages were fully sealed one was opened.It was observed all the syringes contained broken or cracked hubs and deformations in the packaging consistent with the location of the hub.One of the packages was punctured creating a hole through the top web.The hub damage and open seal were rejectable per product specification.Machine logs indicate there were issues with the loading robot during the manufacture of this batch.Potential root cause for the damaged hubs and open seal defects are associated with the packaging process.It is possible when the loading robot was malfunctioning, the blister packs were loaded upright.Then, they were mechanically packed into the box and inadvertently crushed, which caused them to break and puncture one of the packs.The loading robot was reported to be repaired as of 5/30/2019 and was verified to be in proper working condition on 10/16/2019.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that an unspecified number of bd 3ml syringe with bd twinpak experienced device damage/deformation with the device still considered operable.Product defect was noted prior to use.The following information was provided by the initial reporter: material no: 303391, batch no: 9101699.Event description: quantity affected: 1 bx.Reported issue: about 30 of the syringes had the needle broken off in the pack.

Brand Name
BD 3ML SYRINGE WITH BD TWINPAK
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9042598
Report Number1213809-2019-00927
Device Sequence Number2352210
Product Code FMI
UDI-Device Identifier30382903033912
UDI-Public30382903033912
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K974006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Catalogue Number303391
Device Lot Number9101699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;